MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK 3D METAL TIBIAL TRAY; GMK 3DMETAL TIBIAL TRAY SIZE T3I4R

MEDACTA INTERNATIONAL SA GMK 3D METAL TIBIAL TRAY; GMK 3DMETAL TIBIAL TRAY SIZE T3I4R
Model Number 02.12.3D34R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Bone Fracture(s) (1870)
Date of Event 01/02/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Batch review performed on 15 january 2026.Gmk-spherika 02.12.3d34r gmk 3dmetal tibial tray size t3i4r cementless (k221850) lot 2423938: (b)(4) items manufactured and released on 13-jan-2025.Expiration date: 01-dec-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-spherika 02.12.Ka105r gmk spherika femoral component s5r cementless lot 2521455 (item not registered in us); (b)(4) items manufactured and released on 24-oct-2025.Expiration date: 16-oct-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no reported events in any category during the period of review.Gmk-spherika 02.12.0410fr gmk-sphere tibial insert - flex s4r - 10 mm (k121416) lot 2516368: (b)(4) items manufactured and released on 21-jul-2025.Expiration date: 6-jul-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no reported events in any category during the period of review.Clinical evaluation performed by medical affairs department: a revision surgery was performed approximately one month after the primary procedure due to tibial failure, and the reported cause was subsidence with posterior tilt.The available radiographic images show a discontinuity of the bone in the lateral tibial hemiplateau, associated with bone collapse, consistent with a periprosthetic fracture.As a consequence, displacement of the tibial tray is observed, with evident lateral and posterior tilting.Poor bone quality is reported and can also be inferred from the radiographic findings; this condition may be considered a contributing factor to the observed mechanism.In addition, standard preparation of the tibial bone during the primary procedure may result in a degree of bone weakening, which in this case may have contributed to early bone failure, even in the absence of a recognised traumatic event.Based on the available information, there are no elements to suggest a defective or faulty device.Additional relevant information on 15 january 2026: the surgeon has confirmed that the patient's death was not related to medical devices, but rather to the patient's general condition.Root cause: the periprosthetic fracture observed through x-ray analysis is likely associated with bone collapse, which in turn led to the tibial baseplate subsidence.This condition may be attributable to multiple factors, including the patient's poor bone quality, and may have contributed to early bone failure.There is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.The patient's death occurred one day following the revision surgery and was attributed to pulmonary embolism.Pulmonary embolism is a known postoperative complication associated with major orthopedic surgery, especially in elderly patients.Based on the clinical assessment and the surgeon's statement, there is no evidence to support a causal relationship between the implanted device and the patient's death.The fatal outcome is therefore considered unrelated to the device.
 
Event or Problem Description
On (b)(6) 2025 primary knee surgery was performed and the procedure was completed without issues.Bone quality was suboptimal.Approximately one month after the primary surgery, the patient presented with pain due to cementless tibial subsidence and posterior tilt.All components were revised using the cemented zimmer lcck system.The patient did not report any traumatic event as the cause.The day after the revision surgery the patient passed away due to pulmonary embolism.
 
Additional Manufacturer Narrative
On january 20, 2026, we have received additional information.The patient's died not the day after the revision surgery but approximately eight days later.- event description has been updated based on the information received (b5).- clinical evaluation updated a revision surgery was performed approximately one month after the primary procedure due to failure of the tibial plateau.The available radiographic images show a discontinuity of the bone in the lateral tibial hemiplateau, associated with bone collapse, consistent with a periprosthetic fracture.As a consequence, displacement of the tibial tray is observed, with evident lateral and posterior tilting.Poor bone quality is reported and can also be inferred from the radiographic findings; this condition may be considered a contributing factor to the observed mechanism.In addition, standard preparation of the tibial bone during the primary procedure may result in a degree of bone weakening, which in this case may have contributed to early bone failure, even in the absence of a recognised traumatic event.Based on the available information, there are no elements to suggest a defective or faulty device.- root cause analysis updated: based on the information received and the radiographs, a periprosthetic fracture was identified, which caused displacement of the tibial tray with evident lateral and posterior tilting in an elderly patient.The reduced bone quality, as reported and visible on the radiographs, can be considered a risk factor for fracture.There is no indication that any device-related issues caused or contributed to the event, and document review does not suggest any potential manufacturing-related cause.The patient's death occurred approximately eight days after the revision surgery and was attributed to bilateral central pulmonary embolism, occurring while on lovenox 60 mg or during the transition back to eliquis 5 mg twice daily.Pulmonary embolism is a known postoperative complication associated with major orthopedic surgery, particularly in elderly patients.Based on the clinical assessment and the surgeon's statement, there is no evidence to support a causal relationship between the implanted device and the patient's death.Furthermore, as the death occurred eight days after the revision surgery, there is no evidence that the revision procedure itself contributed to the event.Therefore, the event can be attributed primarily to the patient's clinical condition and the anticoagulant therapy administered, which did not prevent the occurrence of the pulmonary embolism.The fatal outcome is therefore considered unrelated to the device.
 
Event or Problem Description
On (b)(6) 2025, primary knee surgery was performed and completed without complications.Bone quality was suboptimal.On (b)(6) 2026, the patient presented with pain due to a bone fracture leading to displacement of the tibial tray.All components were revised using a cemented zimmer lcck system.The patient did not report any traumatic event as the cause.The patient passed away around (b)(6) 2026, due to a bilateral central pulmonary embolism occurring while on lovenox 60 mg or during the transition to eliquis 5 mg twice daily.

Brand Name
GMK 3D METAL TIBIAL TRAY
Common Device Name
GMK 3DMETAL TIBIAL TRAY SIZE T3I4R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key24108996
Report Number3005180920-2026-00052
Device Sequence Number12216353
Product Code JWH
UDI-Device Identifier07630345710901
UDI-Public07630345710901
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K221850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.3D34R
Device Lot Number2423938
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age80 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite